Blog

WARNING! THESE TABLETS CAN CAUSE BLOOD CLOTS, BLOOD THROMBOTS, AND HEART ATTACKS

⚠️ “These Tablets Can Cause Blood Clots, Thrombosis, and Heart Attacks” — What Does It Mean?

This kind of headline is too vague to be medically useful. Many different medicines have different cardiovascular risks, and the specific drug, dose, duration, and person’s health history matter.

One important example is NSAID painkillers. Non-aspirin NSAIDs such as ibuprofen, naproxen, and diclofenac can increase the risk of serious cardiovascular thrombotic events, including heart attack and stroke. The risk can occur relatively early in treatment and may increase with higher doses or longer use. U.S. Food and Drug Administration+1

Medicines that can have clot-related concerns

  • Combined hormonal contraceptives: Estrogen-containing contraceptives can increase the risk of blood clots, and in some people they can also increase the risk of stroke or heart attack. Risk is particularly important when other factors such as smoking, hypertension, obesity, or certain clotting disorders are present. U.S. Food and Drug Administration+1
  • Some hormone therapies: Menopausal hormone therapy can increase the risk of blood clots, stroke, and heart attack in some women; the risks and benefits depend on the individual and the formulation. U.S. Food and Drug Administration
  • NSAID pain medicines: These carry a recognized cardiovascular warning, especially at higher doses or with prolonged use. U.S. Food and Drug Administration

Don’t make the opposite mistake with aspirin

Aspirin is sometimes described online as a “blood thinner,” but it isn’t appropriate for everyone as a preventive medication. It can reduce clot-related heart attacks and strokes in certain people, but it can also cause serious bleeding. Daily aspirin should generally be used for cardiovascular prevention only when recommended by a healthcare professional. U.S. Food and Drug Administration+1

🚨 Get emergency help for symptoms

If you’re taking any medication and develop new chest pain, difficulty breathing, sudden weakness/numbness on one side, sudden trouble speaking, or other signs of a heart attack or stroke, seek emergency medical attention immediately. U.S. Food and Drug Administration

Bottom line: A medication shouldn’t be stopped simply because of a viral warning. Tell me the name of the tablet (or send a photo of the package), and I can explain whether it actually carries a blood-clot or heart-attack risk and who is most vulnerable.

Sources

Leave a Reply

Your email address will not be published. Required fields are marked *